EconPapers    
Economics at your fingertips  
 

Location Multiplicative Error Models with Quasi Maximum Likelihood Estimation

Qian Li

Journal of Time Series Analysis, 2020, vol. 41, issue 3, 387-405

Abstract: Motivated by improving the fitting of non‐negative financial time series, we extend the multiplicative error model and study the semi‐parametric estimation. We first introduce a location parameter and use the sample minimum to a truncate data set. In the case that there is a non‐trivial proportion of zeros in the truncated data, we adopt a zero‐augmented mixture distribution for the innovation terms. For both cases, we propose quasi maximum likelihood estimation for the multiplicative coefficients and establish asymptotic results. We conduct large simulation studies to demonstrate substantial estimation errors with misspecified models, and confirm the asymptotic properties. Moreover, we present an empirical study to illustrate the fitting improvement.

Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://doi.org/10.1111/jtsa.12513

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:41:y:2020:i:3:p:387-405

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:41:y:2020:i:3:p:387-405